Alert archive / Tennessee / River Flood Advisories in 2017

River Flood Advisory 45, NWS Nashville, TN

November 7, 2017Davidson County, Tennessee

NWS Nashville, TN issued this river flood advisory at Nov 7, 2017, 12:16 AM CST for Davidson County, Tennessee. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2017, 12:16 AM CST (06:16 UTC)
Expired
Nov 7, 2017, 11:31 PM CST
In force
23 hr
Issued by
NWS Nashville, TN

County Davidson County, TN

The radar

The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Browns Creek at State Fairgrounds in Nashville (NBCT1).

Action stage
6 ft
Minor stage
8 ft
Moderate stage
11 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03431300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Nov 6, 11:23 PM CST, 53 minutes earlier.

Area forecast discussion, Nov 6, 11:23 PM CST, 53 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1123 PM CST Mon Nov 6 2017

.UPDATE...
FOR 06Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Latest radar imagery shows widespread light to moderate rain with
a few embedded thunderstorms continues to spread eastward across
Middle Tennessee, now entering the Upper Cumberland. Regional
radar imagery shows activity still extends westward into Arkansas,
so off and on rain with some lightning and thunder will continue
through the night before ending from west to east after sunrise
Tuesday morning. Have raised pops this evening and tonight in
line with latest HRRR model runs. Surface observations show
frontal boundary has sagged southward to just south of the
Alabama border, with all of Middle Tennessee now in the stable
cool surface layer north of the front. Temperatures will therefore
remain steady or only drop slightly the rest of the night. OOZ
OHX sounding shows elevated instability up to 250 J/Kg is present
north of the front along with deep layer shear up to 55 knots, so
cannot rule out an isolated strong storm or two with small hail
overnight - mainly across southern counties closer to the surface
front.

&&

.AVIATION...
06Z TAF DISCUSSION.

As of 05Z a few thunderstorms are training across the I-40
corridor of middle TN. Earlier there was some strong gusty winds
but now the main threat is heavy rainfall through 10Z or so.

All TAF sites are IFR to LIFR and will stay that way for the
overnight hours. Even after the rain tappers off /around 12Z or
so/ to -DZ ceilings will still be IFR. Winds are in the process
to turning northerly and expect gusty north winds of 15KTs or so
around 22Z and then becoming sustained at 7-10KTs after sunset.

CKV will be the first to improve and have it becoming MVFR around
02Z. This may be a bit optimistic.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Shamburger
AVIATION........12
Hazardous weather outlook, Nov 6, 10:43 AM CST, 13 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
1043 AM CST Mon Nov 6 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-071645-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1043 AM CST Mon Nov 6 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

A few strong thunderstorms may develop from the early evening through
the early overnight hours mainly west of I-65. If stronger storms
develop, heavy rain, gusty winds, and small hail will be the
primary threats.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Nov 6, 11:27 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1127 PM CST MON NOV 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     FLOOD            2 SE OAK HILL           36.05N  86.76W
11/06/2017                   DAVIDSON           TN   TRAINED SPOTTER

            VIDEO SHOWED HILL ROAD FLOODED IN CRIEVE HALL AREA

&&

EVENT NUMBER OHX1700815

SHAMBURGER
Local storm report, Nov 6, 11:29 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1129 PM CST MON NOV 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     FLOOD            3 NW BRENTWOOD          36.03N  86.82W
11/06/2017                   WILLIAMSON         TN   TRAINED SPOTTER

            STREET FLOODING REPORTED IN BRENTWOOD NEAR SCALES
            ELEMENTARY SCHOOL

1100 PM     FLOOD            2 SE LA VERGNE          35.98N  86.55W
11/06/2017                   RUTHERFORD         TN   TRAINED SPOTTER

            REPORT OF 3-6 INCHES OF WATER ON ROCK SPRINGS ROAD NEAR
            OLD NASHVILLE HIGHWAY. THE ROADWAY IS STILL PASSABLE.

1102 PM     FLOOD            5 W BELLE MEADE         36.09N  86.94W
11/06/2017                   DAVIDSON           TN   TWITTER

            STREET FLOODING REPORTED ON SAWYER BROWN ROAD IN
            BELLEVUE WITH UNCONFIRMED REPORT OF SOME CARS STALLED
            OUT IN FLOOD WATERS

1125 PM     FLOOD            2 SE OAK HILL           36.05N  86.76W
11/06/2017                   DAVIDSON           TN   TRAINED SPOTTER

            VIDEO SHOWED HILL ROAD FLOODED IN CRIEVE HALL AREA

&&

EVENT NUMBER OHX1700812 OHX1700814 OHX1700813 OHX1700815

SHAMBURGER
Local storm report, Nov 6, 11:54 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1154 PM CST MON NOV 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 PM     TSTM WND DMG     3 NW FAIRVIEW           36.01N  87.17W
11/06/2017                   WILLIAMSON         TN   911 CALL CENTER

            A REPORT OF ONE TREE DOWN. IT WAS CLEARED FAIRLY
            QUICKLY.

&&

EVENT NUMBER OHX1700816

FBORDEN
Local storm report, Nov 6, 11:57 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1157 PM CST MON NOV 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     TSTM WND DMG     FRANKLIN                35.93N  86.84W
11/06/2017                   WILLIAMSON         TN   911 CALL CENTER

            REPORT OF TWO TREES DOWN. ONE AT GALERIA MALL... AND
            THE OTHER ONE AT OLD NATCHEZ TRACE AND NATCHEZ ROAD.
            TIME ESTIMATED VIA RADAR.

&&

EVENT NUMBER OHX1700817

FBORDEN
Local storm report, Nov 6, 11:59 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1159 PM CST MON NOV 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 PM     TSTM WND DMG     5 NW FRANKLIN           35.98N  86.90W
11/06/2017                   WILLIAMSON         TN   911 CALL CENTER

            REPORT OF A TREE DOWN. TIME ESTIMATED VIA RADAR.

&&

EVENT NUMBER OHX1700818

FBORDEN
Local storm report, Nov 7, 12:11 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1211 AM CST TUE NOV 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 PM     TSTM WND DMG     3 NW FAIRVIEW           36.01N  87.17W
11/06/2017                   WILLIAMSON         TN   911 CALL CENTER

            A REPORT OF ONE TREE DOWN. IT WAS CLEARED FAIRLY
            QUICKLY.

1006 PM     TSTM WND DMG     5 NW FRANKLIN           35.98N  86.90W
11/06/2017                   WILLIAMSON         TN   911 CALL CENTER

            REPORT OF A TREE DOWN. TIME ESTIMATED VIA RADAR.

1018 PM     TSTM WND DMG     FRANKLIN                35.93N  86.84W
11/06/2017                   WILLIAMSON         TN   911 CALL CENTER

            REPORT OF TWO TREES DOWN. ONE AT GALERIA MALL... AND
            THE OTHER ONE AT OLD NATCHEZ TRACE AND NATCHEZ ROAD.
            TIME ESTIMATED VIA RADAR.

1050 PM     FLOOD            3 NW BRENTWOOD          36.03N  86.82W
11/06/2017                   WILLIAMSON         TN   TRAINED SPOTTER

            STREET FLOODING REPORTED IN BRENTWOOD NEAR SCALES
            ELEMENTARY SCHOOL

1100 PM     FLOOD            2 SE LA VERGNE          35.98N  86.55W
11/06/2017                   RUTHERFORD         TN   TRAINED SPOTTER

            REPORT OF 3-6 INCHES OF WATER ON ROCK SPRINGS ROAD NEAR
            OLD NASHVILLE HIGHWAY. THE ROADWAY IS STILL PASSABLE.

1102 PM     FLOOD            5 W BELLE MEADE         36.09N  86.94W
11/06/2017                   DAVIDSON           TN   TWITTER

            STREET FLOODING REPORTED ON SAWYER BROWN ROAD IN
            BELLEVUE WITH UNCONFIRMED REPORT OF SOME CARS STALLED
            OUT IN FLOOD WATERS

1125 PM     FLOOD            2 SE OAK HILL           36.05N  86.76W
11/06/2017                   DAVIDSON           TN   TRAINED SPOTTER

            VIDEO SHOWED HILL ROAD FLOODED IN CRIEVE HALL AREA

&&

EVENT NUMBER OHX1700816 OHX1700818 OHX1700817 OHX1700812 OHX1700814
OHX1700813 OHX1700815

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 8:02 PM CSTSpecial Weather StatementOHXHouston, Humphreys28 min
Nov 6, 8:28 PM CSTSpecial Weather StatementOHXDickson, Humphreys47 min
Nov 6, 9:12 PM CSTSpecial Weather StatementOHXDickson48 min
Nov 6, 9:44 PM CSTSpecial Weather StatementOHXWilliamson46 min
Nov 6, 9:49 PM CSTSpecial Weather StatementOHXBedford, Coffee41 min
Nov 6, 9:59 PM CSTSevere Thunderstorm WarningOHXDavidson, Williamson31 min
Nov 6, 10:26 PM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Williamson2 hr
Nov 6, 10:28 PM CSTSpecial Weather StatementOHXRutherford47 min
Nov 6, 10:32 PM CSTSpecial Weather StatementOHXCoffee, Warren43 min
Nov 6, 11:17 PM CSTAreal Flood AdvisoryOHXDavidson, Rutherford, Williamson, Wilson118 min
Nov 6, 11:53 PM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Williamson112 min
Nov 7, 12:04 AM CSTRiver Flood WarningOHXDavidson24 hr
Nov 7, 12:06 AM CSTRiver Flood AdvisoryOHXDavidson53 min
Nov 7, 12:28 AM CSTRiver Flood AdvisoryOHXDavidson29 min
Nov 7, 12:40 AM CSTRiver Flood WarningOHXDavidson24 hr
Nov 7, 12:52 AM CSTRiver Flood WarningOHXDavidson24 hr
Nov 7, 12:54 AM CSTAreal Flood AdvisoryOHXCannon, DeKalb, Putnam, Rutherford, Van Buren, Warren and 2 more3 hr
Nov 7, 1:43 AM CSTSpecial Weather StatementOHXCannon, DeKalb47 min
Nov 7, 2:19 AM CSTSpecial Weather StatementOHXVan Buren, Warren41 min
Nov 7, 2:36 AM CSTRiver Flood WarningOHXDavidson17 hr
Nov 7, 3:31 AM CSTRiver Flood WarningOHXDavidson12 hr
Nov 7, 4:41 AM CSTAreal Flood WarningOHXDavidson, Rutherford, Williamson, Wilson15 hr
Nov 7, 5:12 AM CSTSpecial Weather StatementOHXCannon33 min
Nov 7, 5:25 AM CSTAreal Flood WarningOHXCannon, DeKalb, Putnam, Smith, Van Buren, Warren and 2 more6 hr
Nov 7, 5:44 AM CSTFlash Flood WarningOHXDeKalb3 hr
Nov 7, 6:12 AM CSTAreal Flood WarningOHXCumberland, Putnam, White6 hr
Nov 7, 6:25 AM CSTRiver Flood AdvisoryOHXCheatham17 hr
Nov 7, 6:25 AM CSTRiver Flood AdvisoryOHXDavidson, Williamson13 hr
Nov 7, 6:39 AM CSTRiver Flood AdvisoryOHXHickman11 hr
Nov 7, 7:10 AM CSTRiver Flood WarningOHXCheatham19 hr
Nov 7, 11:24 AM CSTAreal Flood AdvisoryOHXCannon, DeKalb, Putnam, Smith, White, Wilson3 hr
Nov 7, 12:08 PM CSTAreal Flood AdvisoryOHXCumberland, Putnam, White3 hr

Nearby

River Flood Advisories in Tennessee, 2017Every river flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.